… it has been a few tough weeks since my new chemo has started. This time I really get to feel all the side effects. From tiredness and feeling exhausted, to bad skin rashes on my back, chest and in my face and in my mouth, chronic diarreah, bladder infection and nausea. And it is terribly hard for me to except that I am sick, need to rest and lie in bed. I just want to carry on and lead my normal life.
On Tuesday I went to see my doctor and she decided to stop part of my treatment. I am getting Vinoralbine (chemotherapy) once a week and have to take a tablet daily. The tablet is the new medication and is suppose to be more effective than the Herceptin, which I got before. It is made specifically for the type of breast cancer that I have and stops the receptors on the cancer cell to multiply. I am mainly getting all the side effects from the tablet and she decided to take me of the tablet so I can gain strenght again. I will continue with it again next Thursday, but on a lower dosis. I got 40mg and will go down to 30 mg. It will all depend on my blood counts, which get tested weekly, and have dropped quite a bit since I have started.
My body gained a lot of strenght in the last few days since I have stopped and I am so happy to feel human again. It was difficult to eat at sometimes, because my mouth was so sore. My skin is quite bad as you can see on the photos and I can not expose myself to the sun at all, it feels like my skin in tearing apart as soon as I am outside. I am wearing a high SPF and a hat, even when I drive my car.
My biggest struggle at the moment, is to accept that I am weak, and I can not continue the way I used to. I did a 10km run together with Alwyn’s sister Marisa, just after I started the treatment, but slowly after that I could feel my energy is dropping and needed somewhere else. It is so hard for me to say NO and be weak, that is so not me. But I guess that is what I have to learn! And I am going to fight these bad boys with my body, soul and mind until they are defeated.
The love and support I receive doesn’t fade at all. Especially in these hard times, friends come and visit, the house looks like a flower shop, food gets cooked and delivered, shuttle service gets arranged to the hospital, and people do not stop praying for me.
I know everything happens for a reason, as much as I know that I will win! I just have to keep the spirits up and show them who is the stronger one, even when I am a weak.
My next scan will be end of November to see how the cancer has progressed! It better be a 3-1 for me this time…..
Much love and fighting spirit